MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 7MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 7MM; SPIRATION VALVE
Model Number SVS-V7-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Pneumonia (2011); Sepsis (2067); Loss of consciousness (2418); Respiratory Failure (2484); Respiratory Insufficiency (4462)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.This report is related to: (b)(6).
 
Event or Problem Description
Olympus was notified of an adverse event for a patient participating in the strive post-market registry study.Strive is a single-arm, prospective, multi-center, registry study to evaluate the long-term safety and effectiveness of the spiration valve system, (svs), for the treatment of severe emphysema in a post-market setting.The subject (b)(6), enrolled in the strive study, underwent therapeutic multiple spiration valve placements in the right lower lobe under general anesthesia on (b)(6) 2024.On (b)(6) 2025, the patient reported shortness of breath, attributed to valve displacement/migration at target locations rb6 (lot #ws388855) and rb7 (lot #ws383672).The patient went to the emergency room and was prescribed and treated with azithromycin and prednisone but was not hospitalized.A valve replacement procedure was performed on (b)(6) 2025 to address the migration and optimize treatment response.The patient continued to experience shortness of breath, requiring 5l nasal cannula (nc) oxygen to maintain stability.On (b)(6) 2025, the subject developed pneumonia, leading to hospital admission the same day.During hospitalization, the patient was treated with solu-medrol, followed by a tapering course of prednisone upon discharge.The pneumonia was associated with shortness of breath.The patient was discharged on (b)(6) 2025.On (b)(6) 2025, the subject was readmitted to the hospital after being found in a state of deep sleep.The principal investigator recommended immediate hospitalization.The patient was diagnosed with respiratory failure without mechanical ventilation and was initiated on oxygen therapy (5l).The condition was considered resolved with sequelae on (b)(6) 2025 with the patient still requiring oxygen support to maintain stability.Concurrent with this episode, the patient was diagnosed with sepsis secondary to pneumonia, with an onset date of 29-may-2025.The subject was treated with cefepime for both sepsis and pneumonia.The patient remained hospitalized until (b)(6) 2025, at which point the acute symptoms were considered resolved.The migration issue at target location rb6 (lot #ws388855) and rb7 (lot #ws383672) were addressed in complaints (b)(4).
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the final investigation.Updated fields: g1, h2, h3, h6 and h11.Based on the results of the investigation, and since the device was not returned for evaluation, the root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
VALVE IN CARTRIDGE, 7MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22470993
Report Number3004450998-2025-00062
Device Sequence Number19901782
Product Code NJK
UDI-Device Identifier00896506002279
UDI-Public896506002279
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
PMA P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V7-00
Device Lot NumberWS274290
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite